MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LS12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Dysphagia/ Odynophagia (1815)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced epigastric pain leading to endoscopic visualization of two device beads eroded into the esophageal lumen and subsequent endoscopic explant of the eroded linx device beads.The linx device was used as part of the anti-reflux procedure.-anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2014.-two device beads were observed endoscopically on (b)(6) 2016 in the left side of the esophageal lumen.The physician believes that the cause of the erosion may have been a stuck pill of ibuprofen at the level of the device which may have then created an ulcer; the physician did not provide any direct evidence to support this hypothesis however.-the two beads were removed endoscopically with a loop-cutter on (b)(6) 2016; the remaining beads are planned to be removed laparoscopically in 2-3 months.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced epigastric pain leading to endoscopic visualization of two device beads eroded into the esophageal lumen and subsequent endoscopic explant of the eroded linx device beads.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2014.Two device beads were observed endoscopically on (b)(6) 2016 in the left side of the esophageal lumen.The physician believes that the cause of the erosion may have been a stuck pill of ibuprofen at the level of the device which may have then created an ulcer; the physician did not provide any direct evidence to support this hypothesis however.The two beads were removed endoscopically with a loop-cutter on (b)(6) 2016.The patient is reported as doing great after removal without any reflux.There are no plans between the physician and patient to remove the remaining beads of the device at this time.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced epigastric pain leading to endoscopic visualization of two device beads eroded into the esophageal lumen and subsequent endoscopic explant of the eroded linx device beads.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue (b)(6) 2014.Two device beads were observed endoscopically on (b)(6) 2016 in the left side of the esophageal lumen.The physician believes that the cause of the erosion may have been a stuck pill of ibuprofen at the level of the device which may have then created an ulcer; the physician did not provide any direct evidence to support this hypothesis however.The two beads were removed endoscopically with a loop-cutter on (b)(6) 2016.The patient is reported as doing great after removal without any reflux.There were no plans as of (b)(6) 2017 between the physician and patient to remove the remaining beads of the device.The patient experienced dysphagia and was treated via 18mm pneumatic balloon dilation in (b)(6) 2017.The patient returned with intermittent dysphagia and was scoped on (b)(6) 2017 showing one bead in the lumen of the esophagus.The remaining 10 beads were removed endoscopically on (b)(6) 2017.
 
Event or Problem Description

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6209316
Report Number3008766073-2016-00111
Device Sequence Number440116
Product Code LEI
UDI-Device Identifier00855106005011
UDI-Public00855106005011
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/23/2016
Device Model NumberLS12
Device Lot Number4070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2016
Supplement Date Received by ManufacturerNot provided
09/14/2017
09/14/2017
Initial Report FDA Received Date12/28/2016
Supplement Report FDA Received Date01/27/2017
10/10/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age68 YR
Patient Weight69